Ibluckymom--I started Synthroid at 100 mcg. nearly three years ago when I was first diagnosed, my doc also said my blood levels at that time were low but "not so bad". (the question is "not so bad" compared to what?) That dosage was right for me, and I felt better very soon after starting to take it. It is really scary though when you are new to a medical problem and not sure what is going on.
Weight gain is one of the main symptoms of hypo, as your metabolism slows way down without the proper amount thyroid hormone in your system. The slow metabolism then causes you to not utilize the calories you consume correctly and you put on weight. If you have tried and tried to loose weight without success, no matter how much you diet, exercise, etc. given the symptoms you have described here, the root of the problem is most likely hypothyroidism. The synthroid will help to get you up to the proper level of thyroid hormone in your body and soon you will be loosing the weight more easily. If you are concerned about taking the full dosage, break the pill in half for the next few days, until you can call your doc. At least that way you will be starting to replenish thyroid hormone in your system without feeling like you are "overdosing". Three days on synthroid at half the dosage by breaking the pill, most likely will not harm you until you can contact your doc on
I am currently taking 112 mcg of synthroid, and think I need a bump up as I still have uncomfortable symptoms of hypothyroidism. Each of us is an individual with our own medical conditions and obviously meds will be prescribed accordingly.
This board is a wonderful resource and all the people here are very kind and caring about each other. It has been an invaluable source for me to gain a lot of information about my thyroid condition. Best of luck, welcome to the board, and hope you are feeling better very soon!